Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 19, 2015, 11:52 PM CDT for 10 parishes in Louisiana. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2015, 11:52 PM CDT (04:52 UTC)
- Expired
- Apr 20, 2015, 1:15 AM CDT
- In force
- 83 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Acadia Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 8:02 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS54 KLCH 200452
SVRLCH
LAC001-023-039-045-053-055-097-099-101-113-200615-
/O.NEW.KLCH.SV.W.0015.150420T0452Z-150420T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1152 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CAMERON PARISH IN SOUTHWESTERN LOUISIANA...
IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
EASTERN JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA...
NORTHERN VERMILION PARISH IN SOUTHWESTERN LOUISIANA...
NORTHWESTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
ST. LANDRY PARISH IN CENTRAL LOUISIANA...
SOUTHEASTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
ACADIA PARISH IN SOUTHWESTERN LOUISIANA...
* UNTIL 115 AM CDT
* AT 1149 PM CDT...DOPPLER RADAR INDICATED A LARGE AREA OF STRONG
WINDS OF 50 TO 70 MPH WITH LIGHT TO MODERATE RAIN ACROSS EASTERN
JEFF DAVIS AND NORTHERN VERMILION PARISHES. THIS AREA WILL
CONTINUE TO MOVE EAST AT 40 MPH...AND AFFECT THE REMAINDER OF
SOUTH CENTRAL LOUISIANA FOR THE NEXT HOUR AND A HALF.
* LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...OPELOUSAS...CROWLEY...ABBEVILLE...
CATAHOULA...EUNICE...JENNINGS...SCOTT...BREAUX BRIDGE...RAYNE...
FRANKLIN...CARENCRO...ST. MARTINVILLE...JEANERETTE...KAPLAN...
CHURCH POINT...LAKE ARTHUR...IOTA AND GUEYDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2983 9146 2985 9280 3041 9278 3084 9181
3081 9181 3079 9177 3071 9173 3056 9176
3051 9173 3050 9175 3050 9170 3044 9164
3039 9162 3036 9165 3024 9157
TIME...MOT...LOC 0449Z 256DEG 35KT 3037 9261 2997 9250
$$1 follow-up statement
873
WWUS54 KLCH 200612
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
112 AM CDT MON APR 20 2015
LAC001-023-039-045-053-055-097-099-101-113-200622-
/O.EXP.KLCH.SV.W.0015.000000T0000Z-150420T0615Z/
CAMERON LA-IBERIA LA-JEFFERSON DAVIS LA-VERMILION LA-ST. MARY LA-
ST. LANDRY LA-EVANGELINE LA-ST. MARTIN LA-LAFAYETTE LA-ACADIA LA-
112 AM CDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CAMERON...
IBERIA...EASTERN JEFFERSON DAVIS...NORTHERN VERMILION...NORTHWESTERN
ST. MARY...ST. LANDRY...SOUTHEASTERN EVANGELINE...ST. MARTIN...
LAFAYETTE AND ACADIA PARISHES WILL EXPIRE AT 115 AM CDT...
THE AREA OF STRONG WINDS WHICH PROMPTED THE WARNING HAVE WEAKENED
BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2983 9146 2985 9280 3041 9278 3084 9181
3081 9181 3079 9177 3071 9173 3056 9176
3051 9173 3050 9175 3050 9170 3044 9164
3039 9162 3036 9165 3024 9157
TIME...MOT...LOC 0611Z 256DEG 35KT 3037 9261 2997 9250
$$
RUAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:34 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Apr 19, 6:34 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 634 PM CDT SUN APR 19 2015 .DISCUSSION... FOR THE 00Z TAF PACKAGE. && .AVIATION... WATCHING BROKEN BAND OF STRONG/SEVERE THUNDERSTORMS PUSHING EAST THROUGH EAST TX/NW LA...WITH A FEW ISOLATED CELLS RECENTLY DEVELOPING AHEAD OF THE BAND JUST N OF THE KPOE AREA. VFR IS EXPECTED TO PREVAIL AHEAD OF THE TSTMS. TIMED THE ARRIVAL AT KAEX...KBPT...AND KLCH BASED ON LATEST RADAR TRENDS AND HRRR DATA...INSERTING A TWO HOUR WINDOW AT EACH SITE WITH VCTS BASED ON THE CURRENT SCATTERED NATURE OF THE CONVECTION. MORE DIRECT IMPACTS WILL BE ADDRESSED WITH AMDS AS NEEDED. 13 && .PREV DISCUSSION... /ISSUED 621 PM CDT SUN APR 19 2015/ DISCUSSION... SCT SVR TSTMS OVER E TX/NW LA ALONG THE COLD FRONT EXPECTED TO MOVE RAPIDLY EAST THIS EVENING. SVR TSTM WATCH 81 IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SE TX/C AND SW LA FOR THIS. HAVE UPDATED THE FORECAST THIS EVENING TO ACCOUNT FOR THE SLIGHTLY FASTER MOVEMENT OF THESE SVR TSTMS. LATER OVERNIGHT...FRONT EXPECTED TO MOVE THRU THE REMAINDER OF S LA INTO THE COASTAL WATERS. WITH THE SCT NATURE OF THESE TSRA...SOME AREAS MAY MISS THE PRECIP ALTOGETHER...ALTHOUGH EXPECTING A MORE LINEAR LINE OF TSRA TOWARDS MIDNIGHT AND BEYOND AS THE MOISTURE INCREASES ALONG AND AHEAD OF THE FRONT. POST FRONTAL WX LOOKING TO DRY OUT FOR MON-TUE...FINALLY. DML PREV DISCUSSION... /ISSUED 351 PM CDT SUN APR 19 2015/ DISCUSSION... TEMPERATURES AROUND THE REGION HAVE WARMER INTO THE UPPER 70S TO LOWER 80S UNDER MOSTLY CLEAR SKIES. CHANGE IS ON THE WAY AGAIN WITH A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION AROUND MIDNIGHT AND WILL BE WELL OFFSHORE BY SUNRISE TOMORROW. AHEAD OF THIS FRONT THE ATMOSPHERE HAS BECOME UNSTABLE AND A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR SOUTHEAST TEXAS AND PORTIONS OF SOUTHERN LOUISIANA LOUISIANA THROUGH 8 PM. STORMS ARE EXPECTED INTO TYLER AND HARDIN COUNTIES AROUND 6 PM THIS EVENING. THE MAIN THREAT FROM STORMS WILL BE FROM WINDS. STORMS CHANGING OVER TO RAINS BEHIND THE FRONT... PRECIP ENDING BEFORE SUNRISE. A BIT COOLER AND SOMEWHAT DRIER START TO THE NEW WEEK AS HIGH PRESSURE BUILDS DOWN AND INTO THE REGION. MORNING LOWS INTO THE 50S BY TUESDAY MORNING THEN A GRADUAL WARM UP WILL BECOME ESTABLISHED. RAINS RETURN TOWARDS THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AEX 58 75 53 77 / 50 0 0 10 LCH 61 77 58 78 / 50 0 0 10 LFT 63 77 58 78 / 40 10 0 10 BPT 60 77 59 78 / 40 0 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 19, 3:23 PM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 323 PM CDT SUN APR 19 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-202030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 323 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH 81 HAS BEEN POSTED FOR THE FOLLOWING COUNTIES IN SOUTHEAST TEXAS THROUGH 8 PM: HARDIN JASPER JEFFERSON NEWTON ORANGE TYLER A SEVERE THUNDERSTORM WATCH 81 HAS BEEN POSTED FOR THE FOLLOWING PARISHES IN SOUTHERN LOUISIANA THROUGH 8 PM: RAPIDES RAPIDES ALLEN BEAUREGARD CALCASIEU VERNON THE ATMOSPHERE IS UNSTABLE AHEAD OF A COLD FRONT THAT WILL MOVE INTO SOUTHEAST TEXAS BEFORE MIDNIGHT AND SOUTHERN LOUISIANA AROUND MIDNIGHT. THERE IS A THREAT THAT SOME STORM COULD BECOME SEVERE AHEAD OF THE FRONT. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 19, 8:48 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
848 PM CDT SUN APR 19 2015
LAZ073-200245-
WEST CAMERON-
848 PM CDT SUN APR 19 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMERON
PARISH IN SOUTHWESTERN LOUISIANA AND SOUTHEASTERN ORANGE COUNTIES...
AT 848 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PORT NECHES TO NEAR PORT ARTHUR...AND MOVING EAST AT
40 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
JOHNSONS BAYOU...SABINE NATIONAL WILDLIFE...HOLLY BEACH...HACKBERRY
AND CONSTANCE BEACH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2975 9389 2979 9391 2982 9382 2985 9379
2997 9376 2999 9379 3005 9372 3005 9333
2985 9335 2987 9335 2988 9339 2987 9344
2982 9338 2982 9335 2976 9335 2977 9349
2975 9369 2973 9378 2969 9383
TIME...MOT...LOC 0148Z 267DEG 36KT 2997 9396 2983 9397
LANDRENEAULocal storm report, Apr 19, 9:47 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
947 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL MAGNOLIA SPRINGS 30.74N 94.03W
04/19/2015 M2.00 INCH JASPER TX PUBLIC
PUBLIC MEASURED TWO INCH HAIL AND ALSO OBSERVED GOLF BALL
SIZED HAIL.
&&
TWHLocal storm report, Apr 19, 10:09 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1009 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL DEVILLE 31.35N 92.16W
04/19/2015 E1.00 INCH RAPIDES LA PUBLIC
MULTIPLE PUBLIC REPORTS OF QUARTER SIZED HAIL IN DEVILLE
&&
TWHLocal storm report, Apr 19, 10:18 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1018 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL LEESVILLE 31.14N 93.27W
04/19/2015 E1.75 INCH VERNON LA PUBLIC
PUBLIC REPORTED GOLFBALL SIZE HAIL ON THE WEST SIDE OF
LEESVILLE.
&&
TWHSpecial weather statement, Apr 19, 10:54 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1054 PM CDT SUN APR 19 2015
LAZ041-042-073-074-200515-
EAST CAMERON LA-CALCASIEU LA-WEST CAMERON LA-JEFFERSON DAVIS LA-
1054 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...CAMERON AND
SOUTHWESTERN JEFFERSON DAVIS PARISHES UNTIL 1215 AM CDT...
AT 1050 PM CDT...DOPPLER RADAR WAS TRACKING A LARGE AREA OF STRONG
WINDS ACROSS CALCASIEU AND CAMERON PARISHES...WHICH WILL LIKELY MOVE
INTO JEFF DAVIS PARISH WITHIN THE NEXT HALF HOUR.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE FOR THE NEXT HOUR.
LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...SULPHUR...CAMERON...WESTLAKE...WELSH...VINTON...
IOWA...MOSS BLUFF...LAKE CHARLES REGIONAL AIRPORT...SABINE NATIONAL
WILDLIFE...JOHNSONS BAYOU...LACASSINE NATIONAL WILDLIFE REFUGE...
HAYES...GRAND CHENIER...GRAND LAKE...GIBBSTOWN...THORNWELL...
HOLMWOOD...HACKETTS CORNER AND HEBERTS MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE CHARLES AND CALCASIEU LAKE...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2976 9311 2978 9322 2977 9334 2980 9333
2980 9335 2976 9335 2977 9349 2974 9373
3033 9360 3033 9278 2964 9280
TIME...MOT...LOC 0353Z 263DEG 16KT 3024 9333 3009 9320 2972 9343
LANDRENEAULocal storm report, Apr 19, 11:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1101 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL PINEVILLE 31.33N 92.42W
04/19/2015 E1.75 INCH RAPIDES LA PUBLIC
PUBLIC REPORTED GOLF BALL SIZED HAIL NORTH OF PINEVILLE
&&
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:07 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 53 min |
| Apr 19, 7:13 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 47 min |
| Apr 19, 7:58 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 62 min |
| Apr 19, 8:01 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 34 min |
| Apr 19, 8:11 PM CDT | Tornado Warning | LCH | Rapides | 34 min |
| Apr 19, 8:39 PM CDT | Special Marine Warning | LCH | 36 min | |
| Apr 19, 8:43 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 19 min |
| Apr 19, 9:00 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 30 min |
| Apr 19, 9:11 PM CDT | Special Marine Warning | LCH | 94 min | |
| Apr 19, 9:21 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 39 min |
| Apr 19, 9:36 PM CDT | Tornado Warning | LCH | Rapides | 24 min |
| Apr 19, 9:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 19, 10:54 PM CDT | Special Weather Statement | LCH | Calcasieu, Cameron, Jefferson Davis | 81 min |
| Apr 19, 10:57 PM CDT | Special Marine Warning | LCH | 63 min | |
| Apr 20, 1:46 AM CDT | Special Marine Warning | LCH | 89 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.